Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 21, 2012, 12:21 AM MDT for Hill County, Liberty County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2012, 12:21 AM MDT (06:21 UTC)
- Expired
- Jul 21, 2012, 1:15 AM MDT
- In force
- 54 min
- Issued by
- NWS Great Falls, MT
Counties Hill County, MT, Liberty County, MT
The radar
The Great Falls radar (KTFX), 165 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728
WWUS85 KTFX 210621
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1221 AM MDT SAT JUL 21 2012
MTZ011-045-210715-
HILL MT-LIBERTY MT-
1221 AM MDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIBERTY AND HILL
COUNTIES UNTIL 115 AM MDT...
AT 1215 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 14 MILES NORTH OF
JOPLIN TO 6 MILES NORTHEAST OF INVERNESS...AND MOVING NORTHEAST AT
30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS NEAR THE PATH OF THIS LINE OF STORMS INCLUDE...BUT ARE
NOT LIMITED TO...GILDFORD...KREMLIN AND LOCATIONS ALONG HIGHWAY 2
FROM JUST WEST OF HAVRE TO CHESTER.
LAT...LON 4899 10959 4860 10961 4839 11046 4846 11104
4898 11117
TIME...MOT...LOC 0620Z 233DEG 26KT 4878 11081 4866 11057
$$
BRUSDAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 20, 11:00 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 20, 11:00 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 PM MDT FRI JUL 20 2012 .UPDATE... THE MAIN BAND OF SHOWERS AND THUNDERSTORMS WAS MOVING THROUGH FERGUS AND BLAINE COUNTIES SHORTLY AFTER MID-EVENING AND WILL BE EAST OF THOSE COUNTIES BY LATE EVENING. DID INCREASE THE CHANCES OF RAIN BASED ON WHAT WAS HAPPENING AT MID-EVENING. WILL MENTION A RISK OF SMALL HAIL..GUSTY WINDS..AND BRIEF HEAVY RAIN WITH THIS BAND AS HAVE RECEIVED SOME REPORTS OF SAME. OTHERWISE THERE WAS A BAND OF SHOWERS AND THUNDERSTORMS NEAR THE CONTINENTAL DIVIDE ASSOCIATED WITH AN UPPER FRONT. THIS BAND COULD AFFECT THE EAST SLOPES OF THE ROCKIES LATER THIS EVENING SO HAVE NOT TOTALLY REMOVED THE MENTION OF THUNDERSTORMS BUT WILL LOWER THE THREAT FROM THE INHERITED FORECAST. AM NOT EXPECTING ANY SEVERE THUNDERSTORMS WITH THIS LATTER BAND SO HAVE REMOVED THE MENTION OF STRONGER THUNDERSTORMS FROM THE FORECAST. THIS LATTER BAND COULD AFFECT NORTHCENTRAL MONTANA AFTER MIDNIGHT SO WILL LEAVE IN THE SLIGHT CHANCE TO CHANCE POPS IN THAT AREA. OTHERWISE DRIER AIR WILL BE MOVING INTO THE FORECAST AREA FROM THE WEST. BLANK && .DISCUSSION... TONIGHT THROUGH SUNDAY...FORECAST CONTINUES TO LOOK ON TRACK FOR THE UPPER LEVEL WAVE TO MOVE THROUGH NORTHWEST MONTANA THIS AFTERNOON AND EVENING. NUMEROUS THUNDERSTORMS ARE IN PROGRESS OVER THE IDAHO PANHANDLE WITH SCATTERED THUNDERSTORMS BEGINNING TO DEVELOP OVER MY SOUTHWEST AND WEST CENTRAL ZONES. ACTIVITY ACROSS THE WESTERN HALF OF MY CWA WILL INCREASE THROUGH THE AFTERNOON AND EVENING HOURS. STILL APPEARS TO BE A RISK FOR A FEW STORMS TO BECOME STRONG TO SEVERE...MAINLY OVER MY NORTHWEST ZONES. HOWEVER...AT LEAST ONE MODEL DEVELOPS A SECOND BAND OF POTENTIALLY SEVERE THUNDERSTORMS FROM THE LITTLE BELT MOUNTAINS TO NORTHERN FERGUS AND SOUTHERN BLAINE COUNTIES DURING THE EVENING HOURS. EVEN FOR STORMS THAT ARE EXPECTED TO REMAIN SUB-SEVERE THERE IS A DISTINCT RISK FOR VERY HEAVY AND INTENSE RAIN IN A SHORT PERIOD OF TIME CAUSING LOCALIZED FLOODING. ACTIVITY SHOULD MOVE INTO NORTHEAST MONTANA AFTER MIDNIGHT WITH SKIES CLEARING FROM THE SOUTHWEST. SATURDAY SHOULD BE ANOTHER WARM AND GENERALLY DRY DAY WITH PERHAPS A RISK OF AN ISOLATED STORM OR TWO OVER THE SOUTHWEST MONTANA MOUNTAINS DURING THE AFTERNOON AND EVENING. TEMPERATURES WARM UP A FEW MORE DEGREES ON SUNDAY WITH MONSOON MOISTURE INCREASING FROM SOUTH TO NORTH THROUGH THE DAY. MODELS ARE BEGINNING TO COME INTO BETTER AGREEMENT THAT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL MONTANA...POSSIBLY AS FAR NORTH AS A LINE FROM HELENA TO GREAT FALLS TO LEWISTOWN. THE ALSO APPEARS TO BE AT LEAST A SLIGHT RISK FOR SOME STORMS TO BECOME STRONG TO SEVERE. MPJ SUNDAY NIGHT THROUGH FRIDAY...LONG-RANGE FORECAST MODELS MAINTAINING GOOD CONSISTENCY AND AGREEMENT ON EXPECTED CONDITIONS FOR THE WEEK AHEAD. PERIOD BEGINS WITH BROAD UPPER LEVEL RIDGE DRIFTING INTO ERN MT ON SUN EVE...ALLOWING MONSOONAL MOISTURE TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS SUN NIGHT MAINLY OVER SOUTHWEST MT. SOUTHWEST FLOW ALOFT OVER OUR REGION STRENGTHENS ON MONDAY IN RESPONSE TO A VIGOROUS PACIFIC LOW PRESSURE SYSTEM MAKING ITS WAY ALONG THE US/CAN BORDER. A SURFACE COLD FRONT FROM THIS SYSTEM SHOULD CROSS THE CONTINENTAL DIVIDE MONDAY EVE WHERE IT WILL TAP INTO THE MONSOONAL MOISTURE TO BRING ANOTHER ROUND OF THUNDERSTORMS...WITH MODELS SHOWING WIDER COVERAGE OF STORMS PARTICULARLY OVER THE CENTRAL MT COUNTIES. MODELS HAVE ALSO SLIGHTLY INCREASED PRECIPITABLE WATER VALUES...THOUGH SURFACE DEW POINTS ARE SOMEWHAT DRY...SO A MIX OF DRY/WET STORMS SEEMS LIKELY. THE COLD FRONT WILL BE WELL DOWNSTREAM BY TUES MORNING AS THE LOW PRESSURE CENTER LIFTS INTO SRN ALBERTA. WESTERLY FLOW AND A RETURN TO DRY CONDITIONS DEVELOP BEHIND THE FRONT ALONG WITH SOME BREEZY TO LOCALLY GUSTY WINDS ON TUES...LIKELY INCREASING WILDLAND FIRE DANGER OVER PORTIONS OF CENTRAL/SOUTHWEST MT. THE UPPER LEVEL RIDGE GRADUALLY REBUILDS OVER THE NRN ROCKIES THRU MIDWEEK AND THE NEXT PUSH OF MONSOONAL MOISTURE BEGINS TO ARRIVE THURS WITH SCATTERED THUNDERSTORMS POSSIBLE THURS AND FRI EVENING. HIGH TEMPERATURES REMAIN ABOUT 5-8 DEGREES ABOVE NORMAL ON MON BUT THE COLD FRONT PASSAGE WILL DROP BACK HIGHS INTO THE LOW-MID 80S FOR TUES/WED. TEMPS THEN REBOUND UPWARD A FEW DEGREES EACH DAY FOR THE LATTER HALF OF THE WEEK...REACHING THE UPPER 80S TO LOW 90S BY FRIDAY. WARANAUSKAS && .AVIATION... UPDATED 0500Z. VFR CONDITIONS WILL DOMINATE BUT A COUPLE ISOLATED STORMS WILL MOVE ACROSS CENTRAL MONTANA TONIGHT. TERRAIN OBSCURATION IS EXPECTED AROUND STORMS ALONG WITH BRIEF HEAVY RAINFALL AND STRONG SHIFTING OUTFLOW WINDS. SKY COVER WILL DIMINISH ACROSS THE REGION THROUGH THE NIGHT WITH MOSTLY CLEAR SKIES TOMORROW. && .PREV DISCUSSION... /ISSUED 600 PM MDT FRI JUL 20 2012/ TONIGHT THROUGH SUNDAY...FORECAST CONTINUES TO LOOK ON TRACK FOR THE UPPER LEVEL WAVE TO MOVE THROUGH NORTHWEST MONTANA THIS AFTERNOON AND EVENING. NUMEROUS THUNDERSTORMS ARE IN PROGRESS OVER THE IDAHO PANHANDLE WITH SCATTERED THUNDERSTORMS BEGINNING TO DEVELOP OVER MY SOUTHWEST AND WEST CENTRAL ZONES. ACTIVITY ACROSS THE WESTERN HALF OF MY CWA WILL INCREASE THROUGH THE AFTERNOON AND EVENING HOURS. STILL APPEARS TO BE A RISK FOR A FEW STORMS TO BECOME STRONG TO SEVERE...MAINLY OVER MY NORTHWEST ZONES. HOWEVER...AT LEAST ONE MODEL DEVELOPS A SECOND BAND OF POTENTIALLY SEVERE THUNDERSTORMS FROM THE LITTLE BELT MOUNTAINS TO NORTHERN FERGUS AND SOUTHERN BLAINE COUNTIES DURING THE EVENING HOURS. EVEN FOR STORMS THAT ARE EXPECTED TO REMAIN SUB-SEVERE THERE IS A DISTINCT RISK FOR VERY HEAVY AND INTENSE RAIN IN A SHORT PERIOD OF TIME CAUSING LOCALIZED FLOODING. ACTIVITY SHOULD MOVE INTO NORTHEAST MONTANA AFTER MIDNIGHT WITH SKIES CLEARING FROM THE SOUTHWEST. SATURDAY SHOULD BE ANOTHER WARM AND GENERALLY DRY DAY WITH PERHAPS A RISK OF AN ISOLATED STORM OR TWO OVER THE SOUTHWEST MONTANA MOUNTAINS DURING THE AFTERNOON AND EVENING. TEMPERATURES WARM UP A FEW MORE DEGREES ON SUNDAY WITH MONSOON MOISTURE INCREASING FROM SOUTH TO NORTH THROUGH THE DAY. MODELS ARE BEGINNING TO COME INTO BETTER AGREEMENT THAT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL MONTANA...POSSIBLY AS FAR NORTH AS A LINE FROM HELENA TO GREAT FALLS TO LEWISTOWN. THE ALSO APPEARS TO BE AT LEAST A SLIGHT RISK FOR SOME STORMS TO BECOME STRONG TO SEVERE. MPJ SUNDAY NIGHT THROUGH FRIDAY...LONG-RANGE FORECAST MODELS MAINTAINING GOOD CONSISTENCY AND AGREEMENT ON EXPECTED CONDITIONS FOR THE WEEK AHEAD. PERIOD BEGINS WITH BROAD UPPER LEVEL RIDGE DRIFTING INTO ERN MT ON SUN EVE...ALLOWING MONSOONAL MOISTURE TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS SUN NIGHT MAINLY OVER SOUTHWEST MT. SOUTHWEST FLOW ALOFT OVER OUR REGION STRENGTHENS ON MONDAY IN RESPONSE TO A VIGOROUS PACIFIC LOW PRESSURE SYSTEM MAKING ITS WAY ALONG THE US/CAN BORDER. A SURFACE COLD FRONT FROM THIS SYSTEM SHOULD CROSS THE CONTINENTAL DIVIDE MONDAY EVE WHERE IT WILL TAP INTO THE MONSOONAL MOISTURE TO BRING ANOTHER ROUND OF THUNDERSTORMS...WITH MODELS SHOWING WIDER COVERAGE OF STORMS PARTICULARLY OVER THE CENTRAL MT COUNTIES. MODELS HAVE ALSO SLIGHTLY INCREASED PRECIPITABLE WATER VALUES...THOUGH SURFACE DEW POINTS ARE SOMEWHAT DRY...SO A MIX OF DRY/WET STORMS SEEMS LIKELY. THE COLD FRONT WILL BE WELL DOWNSTREAM BY TUES MORNING AS THE LOW PRESSURE CENTER LIFTS INTO SRN ALBERTA. WESTERLY FLOW AND A RETURN TO DRY CONDITIONS DEVELOP BEHIND THE FRONT ALONG WITH SOME BREEZY TO LOCALLY GUSTY WINDS ON TUES...LIKELY INCREASING WILDLAND FIRE DANGER OVER PORTIONS OF CENTRAL/SOUTHWEST MT. THE UPPER LEVEL RIDGE GRADUALLY REBUILDS OVER THE NRN ROCKIES THRU MIDWEEK AND THE NEXT PUSH OF MONSOONAL MOISTURE BEGINS TO ARRIVE THURS WITH SCATTERED THUNDERSTORMS POSSIBLE THURS AND FRI EVENING. HIGH TEMPERATURES REMAIN ABOUT 5-8 DEGREES ABOVE NORMAL ON MON BUT THE COLD FRONT PASSAGE WILL DROP BACK HIGHS INTO THE LOW-MID 80S FOR TUES/WED. TEMPS THEN REBOUND UPWARD A FEW DEGREES EACH DAY FOR THE LATTER HALF OF THE WEEK...REACHING THE UPPER 80S TO LOW 90S BY FRIDAY. WARANAUSKAS && .PRELIMINARY POINT TEMPS/POPS... GTF 59 89 57 92 / 20 0 10 10 CTB 54 82 50 89 / 20 0 10 10 HLN 58 90 58 93 / 20 10 10 20 BZN 51 92 50 93 / 10 10 10 20 WEY 42 81 41 83 / 10 10 10 20 DLN 52 88 52 89 / 10 10 10 20 HVR 60 90 55 93 / 60 10 10 10 LWT 56 87 54 89 / 40 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BLANK LONG TERM...GUSTAFSON AVIATION...GUSTAFSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 20, 10:40 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 AM MDT FRI JUL 20 2012 MTZ009>013-044>051-211200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- 1040 AM MDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH CENTRAL MONTANA TODAY. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAINFALL. VERY HEAVY RAIN IN SHORT AND INTENSE BURSTS COULD LEAD TO LOCALIZED FLOODING. THE BEST TIME FRAME FOR SEVERE WEATHER TO OCCUR WILL BE FROM NOON UNTIL 9 PM TODAY. BE PREPARED FOR POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY SPOTTER REPORTS OF SEVERE WEATHER WOULD GREATLY BE APPRECIATED. MTZ008-014-015-052>055-211200- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 1040 AM MDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 8:02 PM MDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
802 PM MDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 2 NW HELENA 46.62N 112.05W
07/20/2012 LEWIS AND CLARK MT LAW ENFORCEMENT
RAILROAD TRACKS WASHED OUT NEAR SCRATCHGRAVEL HILLS
&&
JMBSpecial weather statement, Jul 20, 8:51 PM MDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
851 PM MDT FRI JUL 20 2012
MTZ011-013-047-051-210415-
BLAINE MT-CHOUTEAU MT-FERGUS MT-HILL MT-
851 PM MDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR HILL...FERGUS...NORTHEASTERN
CHOUTEAU AND BLAINE COUNTIES UNTIL 1015 PM MDT...
AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHEAST
OF GILDFORD TO 14 MILES SOUTHWEST OF GRASS RANGE...MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...HAVRE...CHINOOK...
ROY...GRASS RANGE...HAYS...FORT BELKNAP...HARLEM...TURNER...FERGUS...
LLOYD...ZURICH...LODGE POLE AND HOGELAND.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4726 10871 4711 10873 4710 10860 4674 10863
4675 10929 4901 11060 4901 11059 4900 10822
4843 10834 4843 10840 4798 10842 4791 10887
4774 10888 4765 10877 4758 10830 4732 10830
TIME...MOT...LOC 0249Z 257DEG 35KT 4891 11002 4690 10900
GUSTAFSONLocal storm report, Jul 20, 9:32 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
932 PM MDT FRI JUL 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST 5 E WISDOM 45.62N 113.35W
07/20/2012 M60 MPH BEAVERHEAD MT MESONET
&&
JMBSpecial weather statement, Jul 20, 11:29 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1129 PM MDT FRI JUL 20 2012
MTZ044-045-210615-
LIBERTY MT-TOOLE MT-
1129 PM MDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOOLE AND LIBERTY
COUNTIES UNTIL 1215 AM MDT...
AT 1123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 17 MILES NORTHWEST
OF LOTHAIR TO 17 MILES SOUTHWEST OF LOTHAIR...AND MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUT ARE NOT
LIMITED TO...GALATA...LOTHAIR...WHITLASH AND CHESTER.
LAT...LON 4901 11086 4900 11080 4837 11078 4823 11154
4899 11177 4901 11087
TIME...MOT...LOC 0529Z 231DEG 27KT 4867 11144 4832 11142
BRUSDALocal storm report, Jul 21, 12:08 AM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1208 AM MDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FUNNEL CLOUD LEDGER 48.26N 111.82W
07/20/2012 PONDERA MT LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A FUNNEL CLOUD.
&&
BRUSDASpecial weather statement, Jul 21, 12:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1221 AM MDT SAT JUL 21 2012
MTZ011-045-210715-
HILL MT-LIBERTY MT-
1221 AM MDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIBERTY AND HILL
COUNTIES UNTIL 115 AM MDT...
AT 1215 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 14 MILES NORTH OF
JOPLIN TO 6 MILES NORTHEAST OF INVERNESS...AND MOVING NORTHEAST AT
30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS NEAR THE PATH OF THIS LINE OF STORMS INCLUDE...BUT ARE
NOT LIMITED TO...GILDFORD...KREMLIN AND LOCATIONS ALONG HIGHWAY 2
FROM JUST WEST OF HAVRE TO CHESTER.
LAT...LON 4899 10959 4860 10961 4839 11046 4846 11104
4898 11117
TIME...MOT...LOC 0620Z 233DEG 26KT 4878 11081 4866 11057
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:51 PM MDT | Special Weather Statement | TFX | Blaine, Fergus, Hill | 84 min |
| Jul 20, 11:29 PM MDT | Special Weather Statement | TFX | Liberty | 46 min |
Nearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.